I have had these for months now… I’ve had many doctors with their opinion and even had a dermatologist treat me.
I’m at my wits PLZZZZZZ HELP!!!! ITCHING IS INSANE all the time.
Plz tell me what I need to do.
Papular Pruritic Eruptions
These look like papular pruritic eruptions (PPE).
PPE is usually a diagnosis of exclusion. This means that all other possible causes of similar skin lesions have to be ruled out.
A skin biopsy can also help confirm the diagnosis especially if the histology reveals a perivascular mononuclear cell infiltrate.
In addition, since papular pruritic eruption is the most common skin rash in patients with HIV (Human Immunodeficiency Virus) infection, it would be wise for you to have a HIV test done.
Papular Pruritic Eruption Treatment
Once the diagnosis of papular pruritic eruptions has been confirmed, it is treated with the following medications:
Corticosteroids creams are applied on the skin since they have anti-inflammatory properties and help reduce the itch. Examples include triamcinolone acetonide (Kenalog).
Emollients are are applied on the skin to moisturize it. By keeping the skin moist they also soothe it and aid the healing process in addition to helping it look better cosmetically. Examples include:
- Emulsifying Ointment
- Aqueous Cream
- 100% pure petroleum jelly like Vaseline Petroleum Jelly
- Aquaphor Healing Ointment
Anthistamines that are taken by mouth can also be used to reduce the itch. Examples include the non-sedating loratadine (Claritin) as well as the less sedating cetirizine (Zyrtec). The sedating diphenhydramine (Benadryl) is also used to reduce the itch especially if it disturbs sleep.
Highly Active Anti-Retroviral Therapy (HAART) is a vital part of the treatment of PPE in patients with HIV.